Decidability of cylindric set algebras of dimension two and first-order logic with two variables

Journal of Symbolic Logic 64 (4):1563-1572 (1999)
  Copy   BIBTEX


The aim of this paper is to give a new proof for the decidability and finite model property of first-order logic with two variables (without function symbols), using a combinatorial theorem due to Herwig. The results are proved in the framework of polyadic equality set algebras of dimension two (Pse 2 ). The new proof also shows the known results that the universal theory of Pse 2 is decidable and that every finite Pse 2 can be represented on a finite base. Since the class Cs 2 of cylindric set algebras of dimension 2 forms a reduct of Pse 2 , these results extend to Cs 2 as well



    Upload a copy of this work     Papers currently archived: 91,069

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library


Added to PP

149 (#118,956)

6 months
1 (#1,087,801)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

No citations found.

Add more citations

References found in this work

Two-dimensional modal logic.Krister Segerberg - 1973 - Journal of Philosophical Logic 2 (1):77 - 96.
On languages with two variables.Michael Mortimer - 1975 - Mathematical Logic Quarterly 21 (1):135-140.

Add more references